I am currently going off my methadone and am on 21 mgs. I've been on it 5 years. For the past few months I've been in constant fear of being sick, so before I would go down on my dose, i would extract a little of my dose myself and store it in a pill bottle. It takes over a week for them to put me back up on my dose if I become sick. That way, when they lower my dose enough when it will affect me, i can take a little it of it and make it thu the week. But I'm not sure how long it can be stored for without going bad?
5 Dec 2010
Hi, this is tamara. I acquired the methadone habit thru taking my then- boyfriends methadone tabs for a disc problem. Two months later I decided
to stop. I was taking 30 or so m.g. by then. At first I thought I had the flu. Had the boyfriend not scared me to death my telling me I was about to suffer terrifying withdrawals, I'd of just thought I had a very long flu. I continued to use his tabs for several more months, ending up at 90 m.g.s. Finally, I put myself in the clinic and kicked the boyfriend to the curb-- I was naive then and had no idea what I'd gotten myself into, and he should have educated me--not realizing I'd be at the Clinic for six years!!! Today I know that I'm 100% responsible for my education regarding all drugs, and for my recovery from them.
I have had it with the Clinic--they do not seem interested in expediting
my tapering (I'm a cash client). Through a fluke of Admin. error, the
computer started tapering me over the Thanksgiving Holiday, and quickly.
I went from 35 to 18 m.g over the TDay holiday as it wasn't until the following Monday that anyone was in to fix the computer (the Nurse couldn't do it).
I was amazed to find that other than aches, and joint pain, and then only
at night, I was fine!!! Since then I've been going down every couple few days. As of this coming Thursday, I'll be at 13 mg. The third night is a little rough, sleeplessness being the worst so far, but Unisom helps greatly (no more than two tabs if you don't want an antihistimine hangover). I SWEAR BY WHEATGRASS, drinking at least one ounce a day. Valerian, melatonin and fish oil have helped, and I take at least a half hour walk every day, sometimes a two hour hike, like I did today, out in nature. No red meat.
I will not start taking other meds to help me thru this,, though I understand
if others need to. I'm done. Metha- DONE. No more drugs.
Remember, there are little kids with cancer, or others in intolerable pain who
just deal with it--and women, most of us have had babies and discomforts during the entire nine months-- we can DO this.
I realize everyone is different, and maybe never having been a heroin addict
has made me different on a cellular level, I'm not sure. I'm just grateful that
it hasn't been that hard SO FAR. I don't know what things will be like once I'm down to 10, 5, etc... but I'll keep you all posted.
thank heavens for this site and everyone on it!!!
In Light and Love, Tamara
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... this crap I know what I am in for so I don't need to hear about how much pain I will feel... I have come off of methadone before and oxys ...
7 answers • 20 Aug 2009
Methadone Diskets - I have been on a Methadone aintenence Program for most of my adult life and have
... finished Detox. I am being given Suboxone for my withdrawal symptoms, which are significant. How much longer will my body and soul take to heal? ...
2 answers • 27 Nov 2009
Can I go ahead and take it now? It's only about 25 mg - liquid. I was on about 80 mg of percocet 10 mg/325 tid. Got down to about 60 mg ...
4 answers • 31 Oct 2010
i was just wondering if methadone liquid type looses it potency within time if not stored in a fridge.
1 answer • 16 Nov 2010
... least 7-10 r's and if I can get it 4-5 opanas a day just to function. I am trying to take methadone and zanis to detox. Last night I took ...
2 answers • 4 Dec 2011